Alert archive / Idaho / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this winter weather advisory at Oct 6, 2011, 1:09 PM MDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 1:09 PM MDT (19:09 UTC)
- Expired
- Oct 7, 2011, 12:00 PM MDT
- In force
- 23 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
515 WWUS45 KPIH 061909 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MDT THU OCT 6 2011 ...SNOW WILL CONTINUE ACROSS PORTIONS OF EASTERN IDAHO THROUGH TONIGHT... .THE DEEP PACIFIC STORM SYSTEM AFFECTING EASTERN IDAHO WILL LINGER THROUGH TONIGHT. SNOW HAS ALREADY BEGUN ACCUMULATING AND WILL CONTINUE AS THE STORM SYSTEM GRADUALLY MOVES EAST OF THE REGION. ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE MAINLY ABOVE 5500 FEET. RAIN WILL MIX WITH AND MAY COMPLETELY CHANGE TO SNOW AT VALLEY FLOORS. HOWEVER...GROUND TEMPERATURES REMAIN WARM ENOUGH TO KEEP ACCUMULATIONS MUCH LIGHTER. MOST ROADWAYS SHOULD REMAIN WET OR SLUSHY BUT TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. IDZ019-022>025-070315- /O.NEW.KPIH.WW.Y.0021.111006T1909Z-111007T1800Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON... DAYTON...MONTPELIER...GEORGETOWN...PARIS 109 PM MDT THU OCT 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING...UNTIL NOON FRIDAY. * SNOW ACCUMULATIONS...ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT VALLEY FLOORS. * LOCATIONS INCLUDE...DRIGGS...REXBURG...IDAHO FALLS...BLACKFOOT...POCATELLO...MALAD...SODA SPRINGS AND PRESTON * OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
560 WWUS45 KPIH 070013 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 613 PM MDT THU OCT 6 2011 ...SNOW WILL CONTINUE ACROSS PORTIONS OF EASTERN IDAHO THROUGH TONIGHT... .THE DEEP PACIFIC STORM SYSTEM AFFECTING EASTERN IDAHO WILL LINGER THROUGH TONIGHT. SNOW HAS ALREADY BEGUN ACCUMULATING AND WILL CONTINUE AS THE STORM SYSTEM GRADUALLY MOVES EAST OF THE REGION. ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE MAINLY ABOVE 5500 FEET. RAIN WILL MIX WITH AND MAY COMPLETELY CHANGE TO SNOW AT VALLEY FLOORS. HOWEVER...GROUND TEMPERATURES REMAIN WARM ENOUGH TO KEEP ACCUMULATIONS MUCH LIGHTER. MOST ROADWAYS SHOULD REMAIN WET OR SLUSHY BUT TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. IDZ020-021-071000- /O.EXA.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 613 PM MDT THU OCT 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY. * TIMING...UNTIL NOON FRIDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE AT VALLEY FLOORS. THE HEAVIEST SNOWFALL SHOULD OCCUR FROM NEAR REXBURG TO AROUND THE CITY OF POCATELLO...ESPECIALLY THE BENCHES. * LOCATIONS INCLUDE...POCATELLO...IDAHO FALLS...REXBURG...RIGBY...BLACKFOOT AND FORT HALL. * OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. DOWNED TREE LIMBS...POWER LINES AND OUTAGES MAY CONTINUE TO CAUSE PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-022>025-071000- /O.CON.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON... DAYTON...MONTPELIER...GEORGETOWN...PARIS 613 PM MDT THU OCT 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * TIMING...UNTIL NOON FRIDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT VALLEY FLOORS. * LOCATIONS INCLUDE...DRIGGS...MALAD...SODA SPRINGS...WAYAN...VICTOR...MONTPELIER...BEAR LAKE AND PRESTON. * OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
702 WWUS45 KPIH 070947 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 347 AM MDT FRI OCT 7 2011 ...SNOW WILL CONTINUE ACROSS PORTIONS OF EASTERN IDAHO THROUGH THIS MORNING... WRAP AROUND MOISTURE FROM A STRONG STORM NOW MOVING INTO THE WESTERN DAKOTAS CONTINUES TO FILTER THROUGH EASTERN IDAHO. EXPECT LIGHT SNOW TO CONTINUE THROUGH THIS MORNING MAINLY ABOVE 4600 FEET WITH ADDITIONAL ACCUMULATION IN SOME AREAS OF 1 TO 2 INCHES. IDZ020-021-071800- /O.CON.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 347 AM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...UNTIL NOON FRIDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ABOVE 4600 FEET ARE POSSIBLE THROUGH NOON FRIDAY. ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE AT VALLEY FLOORS. * LOCATIONS INCLUDE...POCATELLO BENCHES...IDAHO FALLS...REXBURG... RIGBY...BLACKFOOT AND FORT HALL. * OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO ACCUMULATIONS SHOULD BE MAINLY ON GRASSY AREAS. THE WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. DOWNED TREE LIMBS...POWER LINES AND OUTAGES MAY CONTINUE TO CAUSE PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-022>025-071800- /O.CON.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON... DAYTON...MONTPELIER...GEORGETOWN...PARIS 347 AM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...UNTIL NOON FRIDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ABOVE 5500 FEET ARE POSSIBLE THROUGH EARLY FRIDAY. * LOCATIONS INCLUDE...DRIGGS...MALAD...SODA SPRINGS...WAYAN... VICTOR...MONTPELIER...BEAR LAKE AND PRESTON. * OTHER IMPACTS...ROADWAYS REMAIN RELATIVELY WARM...SO ACCUMULATIONS SHOULD BE MUCH LESS THAN ON GRASSY AREAS. THE WINTRY PRECIPITATION MAY MAKE THE ROADS SLUSHY AND SLICK...SO TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
762 WWUS45 KPIH 071755 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1155 AM MDT FRI OCT 7 2011 IDZ020-021-071900- /O.EXP.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1155 AM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... VALLEY RAIN AND MOUNTAIN SNOW WILL BEGIN TO TAPER OFF RAPIDLY AFTER NOON TODAY. A SECOND DISTURBANCE WILL FOLLOW THIS EVENING WHICH MAY PRODUCE UPWARDS OF 1 TO 2 INCHES OF SNOW ACCUMULATION ALONG THE EASTERN BENCHES THIS EVENING. $$ IDZ019-022>025-071900- /O.EXP.KPIH.WW.Y.0021.000000T0000Z-111007T1800Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON... DAYTON...MONTPELIER...GEORGETOWN...PARIS 1155 AM MDT FRI OCT 7 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... VALLEY RAIN AND MOUNTAIN SNOW WILL BEGIN TO TAPER OFF AFTER NOON TODAY. A SECOND DISTURBANCE WILL FOLLOW THIS EVENING WHICH MAY PRODUCE UPWARDS TO 1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter weather advisory went out at Oct 6, 8:59 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Oct 6, 8:59 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 859 AM MDT THU OCT 6 2011 .UPDATE...WV SAT IMAGERY UPPER LOW NOW CENTERED OVER NORTHEAST NEVADA AS PROGGED BY EARLIER RUNS. WEAK PRECIPITATION BAND MOVING SOUTHEAST TO NORTHWEST ACROSS FCST AREA SHOULD MAINTAIN ITSELF AS UPPER LOW MOVES EAST INTO UTAH THROUGH THE DAY. WRAP AROUND WILL CONTINUE INTO EASTERN IDAHO THROUGH TONIGHT. SECOND PUSH LATE THIS AFTERNOON INTO THE OVERNIGHT COULD BE PROBLEMATIC FOR PORTIONS OF THE SNAKE PLAIN AS FLOW BECOMES CONDUCIVE TO OROGRAPHIC AND CONVERGENT ENHANCEMENT. SNOW LEVELS ABOUT 6000 FT TODAY BUT COMPLEX THERMAL STRUCTURE OF THE LOW COULD MEAN SNOW LEVELS DROPPING VERY CLOSE TO VALLEY FLOORS OVERNIGHT. BELIEVE CURRENT SPECIAL WEATHER STATEMENT TO BE ADEQUATE FOR COVERING EVENT. WOULD LIKE TO SEE FURTHER MODEL INFORMATION ON THERMAL STRUCTURE BEFORE MAKING A FINAL DECISION ON A POTENTIAL UPGRADE TO A WINTER HEADLINE ESPECIALLY FOR IDAHO PORTION OF WASATCH NORTHWEST TOWARD POCATELLO. ONLY OTHER CONCERN IS WIND HEADLINE FOR EASTERN MAGIC VALLEY WHERE SURFACE GRADIENT REMAINS TIGHT UNDER 35KT 700MB JET. WILL LEAVE CURRENT FORECAST IN PLACE AND MONITOR FOR POTENTIAL UPDATES THROUGH THE DAY. DMH && .PREV DISCUSSION... /ISSUED 345 AM MDT THU OCT 6 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT. WV IMAGERY SHOWS AN UPPER LEVEL LOW CENTERED OVER OREGON. RADAR IMAGERY CURRENTLY SHOWS ISOLATED SHOWERS OVER OUR AREA. SNOW LEVEL HAS DROPPED TO NEAR 6000 FT PARTICULARLY OVER OUR THE SOUTHERN HIGHLANDS... CARIBOU HIGHLANDS AND WASATCH MOUNTAINS. MODELS CONTINUE TO SHOW SCATTERED TO NUMEROUS SHOWERS OVER THE AREA THIS MORNING INTO THE AFTERNOON AS THE UPPER LEVEL LOW MOVES OVER OUR AREA. THURSDAY NIGHT INTO FRIDAY MORNING AS THE UPPER LEVEL LOW MOVES OVER WYOMING AND MONTANA LOOK FOR CONTINUED SHOWERS AS WRAP AROUND MOISTURE IMPACTS OUR AREA PARTICULARLY FOR THE UPPER SNAKE HIGHLANDS...SNAKE RIVER PLAIN...SOUTHERN HIGHLANDS...CARIBOU HIGHLANDS AND THE WASATCH MOUNTAINS. LOOK FOR STRONG WINDS BEHIND THE LOW THIS AFTERNOON PARTICULARLY FOR THE EASTERN MAGIC VALLEY...THUS A WIND ADVISORY HAS BEEN ISSUED. EXPECT ANOTHER 1/4 TO 1/2 INCH OF PRECIPITATION ACROSS THE CENTRAL MOUNTAINS AND LOWER ELEVATIONS IN OUR AREA AND 1/2 TO 1 1/4 INCHES OF PRECIPITATION ACROSS HIGHER TERRAIN FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS...SOUTHERN HIGHLANDS AND WASATCH MOUNTAINS TODAY THROUGH FRIDAY. ADDITIONALLY...A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR 1 TO 3 INCHES OF SNOW NEAR 6000 FT AND 6 TO 8 INCHES ABOVE 8000 FT FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS...SOUTHERN HIGHLANDS AND WASATCH MOUNTAINS TODAY THROUGH FRIDAY. LONG TERM...SATURDAY THROUGH THURSDAY. LOOK FOR BRIEF UPPER LEVEL RIDGING ON SATURDAY BRINGING DRIER CONDITIONS. MODELS SLIGHTLY DEVIATE FROM THERE. BOTH SHOW WEAK TROUGHS MOVING THROUGH SUNDAY THROUGH TUESDAY WITH DIFFERENT TIMINGS AND INTENSITY. EXPECT ISOLATED TO SCATTERED PRECIPITATION OVER THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND TO AN LESSER EXTENT THE EASTERN HIGHLANDS. EXPECT DRIER AND WARMER CONDITIONS WEDNESDAY AND THURSDAY AS WEAK RIDGING BUILDS IN OVER THE AREA. WYATT AVIATION...SOME AREAS SEEING THINNING AND A SHORT LIVED BREAK FROM THE RAIN THIS MORNING. MOISTURE WRAPPING AROUND THE LOW AS IT TRACKS ACROSS NORTHERN UTAH WILL AGAIN FORCE PRECIPITATION AT KIDA...KPIH AND KBYI 15-18Z. MODELS GENERALLY SWING THE PRECIPITATION BANDING NORTH DURING THE AFTERNOON HOURS. SNOW LEVELS DROP TO AROUND 6500 FEET THIS AFTERNOON. SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AT KBYI 17-02Z. RS FIRE WEATHER...THE LOW PRESSURE SYSTEM IS TRACKING ACROSS NORTHERN UTAH THIS AFTERNOON AND WILL MOVE INTO WYOMING BY FRIDAY MORNING. WRAP AROUND RAIN AND SNOW CONTINUES TO BE A THREAT. THE CENTRAL MOUNTAINS WILL BREAK OUT OF THE PRECIPITATION THIS EVENING. PRECIPITATION OVER THE EASTERN HIGHLANDS WILL CONTINUE THROUGH FRIDAY EVENING. SNOW LEVELS WILL LOWER TO ABOUT 6500 FEET THIS AFTERNOON ON THE EASTERN HIGHLANDS. FOUR TO EIGHT INCHES OF SNOW IS POSSIBLE THROUGH FRIDAY WITH SOME MELTING OWING TO WARM GROUND TEMPERATURES. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING IDZ017. &&
Hazardous weather outlook, Oct 6, 5:35 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 535 AM MDT THU OCT 6 2011 IDZ017>025-031-032-071145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 535 AM MDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LOOK FOR WIDESPREAD RAIN AND MOUNTAIN SNOW ACROSS THE AREA PARTICULARLY FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND THE WASATCH MOUNTAINS WHERE A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR 6 TO 8 INCHES OF SNOW ABOVE 8000 FT AND 1 TO 3 INCHES AS LOW AS 6000 FT. AN ADDITIONAL 1/2 TO 1 1/4 INCHES OF PRECIPITATION IS POSSIBLE ACROSS HIGHER ELEVATIONS TODAY. WITH NEAR 1 INCH OF PRECIPITATION ACROSS HIGHER ELEVATIONS YESTERDAY...SMALL STREAMS AND LOWLAND AREAS WILL BE CLOSELY MONITORED FOR ANY FLOODING TODAY. WINDS WILL INCREASE ACROSS THE AREA TODAY PARTICULARLY FOR THE EASTERN MAGIC VALLEY WHERE A WIND ADVISORY HAS ISSUED FOR THIS AFTERNOON INTO EARLY EVENING. SEE THE WIND ADVISORY AND SPECIAL WEATHER STATEMENT FOR MORE DETAILS. LOOK FOR MUCH COOLER AIR TO MOVE INTO THE AREA TODAY WITH DAY TIME TEMPERATURES 20 TO 25 DEGREES BELOW NORMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOOK FOR CONTINUED WIDESPREAD PRECIPITATION FRIDAY MORNING FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND THE WASATCH MOUNTAINS. COLD TEMPERATURES WILL CONTINUE TO RUN WELL BELOW NORMAL. EXPECT MORNING LOWS IN THE LOW TO MID THIRTIES ACROSS THE SNAKE RIVER PLAIN AND LOW TO MID TWENTIES ACROSS HIGHER TERRAIN FRIDAY... SATURDAY AND SUNDAY MORNINGS. A FREEZE WARNING MAY BE NEEDED FOR THE SNAKE RIVER PLAIN ON FRIDAY...SATURDAY AND SUNDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Oct 6, 9:05 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
905 AM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM SNOW 3 S SODA SPRINGS 42.62N 111.59W
10/06/2011 M4.5 INCH CARIBOU ID TRAINED SPOTTER
MEASURED ON DECK - ROADS SLUSHY. ELEVATION 5950 FEET.
0842 AM HEAVY RAIN POCATELLO AIRPORT 42.92N 112.60W
10/06/2011 M0.64 INCH POWER ID OFFICIAL NWS OBS
TOTAL SINCE MIDNIGHT 10/05
0842 AM HEAVY RAIN BURLEY 42.54N 113.79W
10/06/2011 M0.58 INCH CASSIA ID OFFICIAL NWS OBS
TOTAL SINCE MIDNIGHT 10/05
0842 AM HEAVY RAIN CHALLIS 44.51N 114.22W
10/06/2011 M0.54 INCH CUSTER ID OFFICIAL NWS OBS
TOTAL SINCE MIDNIGHT 10/05
0842 AM HEAVY RAIN REXBURG 43.83N 111.79W
10/06/2011 M0.51 INCH MADISON ID OFFICIAL NWS OBS
TOTAL SINCE MIDNIGHT 10/05
0842 AM HEAVY RAIN STANLEY 44.22N 114.94W
10/06/2011 M1.45 INCH CUSTER ID OFFICIAL NWS OBS
TOTAL SINCE MIDNIGHT 10/05
0842 AM HEAVY RAIN AMERICAN FALLS 42.78N 112.85W
10/06/2011 M0.66 INCH POWER ID TRAINED SPOTTER
24 HOUR TOTAL
0842 AM HEAVY RAIN 5 S TABER 43.25N 112.63W
10/06/2011 M0.58 INCH BINGHAM ID TRAINED SPOTTER
24 HOUR TOTAL
0842 AM HEAVY RAIN SE CHUBBUCK 42.92N 112.46W
10/06/2011 M0.40 INCH BANNOCK ID TRAINED SPOTTER
24 HOUR TOTAL
&&
CHATTINGSLocal storm report, Oct 6, 10:40 AM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1040 AM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM SNOW NE MONTPELIER 42.33N 111.29W
10/06/2011 M4.0 INCH BEAR LAKE ID TRAINED SPOTTER
ON GRASS - ROADS WET
&&
CHATTINGSLocal storm report, Oct 6, 10:50 AM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1050 AM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM SNOW 1 W VICTOR 43.60N 111.13W
10/06/2011 M2.0 INCH TETON ID TRAINED SPOTTER
TOTAL SINCE THIS MORNING
&&
CHATTINGSLocal storm report, Oct 6, 12:30 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1230 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 3 S SODA SPRINGS 42.62N 111.59W
10/06/2011 M6.5 INCH CARIBOU ID TRAINED SPOTTER
&&
CHATTINGSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:56 PM MDT | Areal Flood Advisory | PIH | Power | 2 hr |
| Oct 6, 4:06 AM MDT | Wind Advisory | PIH | 14 hr |
Nearby
Winter Weather Advisories in Idaho, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.